Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 27, 2017, 7:09 AM CDT for Johnson County, Nemaha County, Otoe County, Nebraska; Fremont County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 7:09 AM CDT (12:09 UTC)
- Expired
- May 27, 2017, 7:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fremont County, IA, Johnson County, NE, Nemaha County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WUUS53 KOAX 271209
SVROAX
IAC071-NEC097-127-131-271245-
/O.NEW.KOAX.SV.W.0095.170527T1209Z-170527T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
709 AM CDT SAT MAY 27 2017
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southwestern Fremont County in southwestern Iowa...
Northeastern Johnson County in southeastern Nebraska...
Northwestern Nemaha County in southeastern Nebraska...
Southeastern Otoe County in southeastern Nebraska...
* Until 745 AM CDT
* At 709 AM CDT, a severe thunderstorm was located near Talmage, or
34 miles west of Tarkio, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Nebraska City, Peru, Johnson, Cook, Talmage, Lorton, Brock and
Julian.
This includes the following highways...
Highway 2 IN Nebraska between mile markers 507 and 508.
Highway 75 IN Nebraska between mile markers 31 and 48.
Interstate 29 between mile markers 4 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4039 9609 4053 9618 4072 9576 4058 9567
4059 9576 4058 9578 4053 9577 4052 9570
4056 9568 4055 9565 4052 9566 4051 9569
4049 9568 4046 9569
TIME...MOT...LOC 1209Z 244DEG 17KT 4049 9604
HAIL...1.00IN
WIND...<50MPH
$$
KERN2 follow-up statements
693
WWUS53 KOAX 271221
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
721 AM CDT SAT MAY 27 2017
IAC071-NEC097-127-131-271245-
/O.CON.KOAX.SV.W.0095.000000T0000Z-170527T1245Z/
Fremont IA-Johnson NE-Nemaha NE-Otoe NE-
721 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHWESTERN FREMONT...NORTHEASTERN JOHNSON...NORTHWESTERN NEMAHA
AND SOUTHEASTERN OTOE COUNTIES...
At 721 AM CDT, a severe thunderstorm was located over Talmage, or 33
miles west of Tarkio, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Nebraska City, Peru, Talmage, Lorton, Brock and Julian.
This includes the following highways...
Highway 2 IN Nebraska between mile markers 507 and 508.
Highway 75 IN Nebraska between mile markers 33 and 48.
Interstate 29 between mile markers 4 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4042 9608 4054 9615 4072 9576 4058 9567
4059 9576 4058 9578 4053 9577 4052 9570
4056 9568 4055 9565 4052 9566 4051 9569
4049 9568 4046 9569
TIME...MOT...LOC 1221Z 241DEG 14KT 4051 9600
HAIL...1.00IN
WIND...<50MPH
$$
KERN567
WWUS53 KOAX 271239
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
739 AM CDT SAT MAY 27 2017
IAC071-NEC097-127-131-271249-
/O.EXP.KOAX.SV.W.0095.000000T0000Z-170527T1245Z/
Fremont IA-Johnson NE-Nemaha NE-Otoe NE-
739 AM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FREMONT...
NORTHEASTERN JOHNSON...NORTHWESTERN NEMAHA AND SOUTHEASTERN OTOE
COUNTIES WILL EXPIRE AT 745 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 4042 9608 4054 9615 4072 9576 4058 9567
4059 9576 4058 9578 4053 9577 4052 9570
4056 9568 4055 9565 4052 9566 4051 9569
4049 9568 4046 9569
TIME...MOT...LOC 1239Z 244DEG 17KT 4054 9591
$$
KERNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:13 AM CDT, 56 minutes earlier.
Area forecast discussion, May 27, 6:13 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 613 AM CDT Sat May 27 2017 .SHORT TERM...(Today through Monday) Issued at 313 AM CDT Sat May 27 2017 Convective complex across central NE/KS will continue to push eastward into our this morning. Thus have increased pops for this morning into the 60-80 percent range. Severe storms across north central KS will probably weaken as they push eastward into our area. Areas north of I80 may not even see much lightning this morning with just showers or a rumble of thunder. Areas along/south of I80 have the best chance to see any stronger storms this morning, as storms take advantage of daylight and warming temperatures, and will have to watch for storm intensification 14-17z, again south of I80 as the complex continues to make eastward progress and clear the CWA 16-19z, depending on area. Then, additional strong convective development is possible this afternoon/evening, but latest Highres CAMs suggest the strongest storms may indeed by /just/ south of the forecast area in eastern KS/central MO, since most of our area may be too far north within the cool sector, and may not have sufficient time to recover after the morning convection. Will still have shower/storm chances this afternoon and early evening, but right now, the greater threat appears to be setting up south of the region this afternoon/evening. The remainder of the holiday weekend is looking great with dry weather and temperatures in the mid 70s. There is a weak wave that moves through Sunday night, but not strong enough to generate precip just yet. .LONG TERM...(Monday night through Friday) Issued at 313 AM CDT Sat May 27 2017 Tuesday and Wednesday both look dry, but rain chances return by Thursday and Friday as moisture and dynamics return to the area. Temps through the extended in the 50s and night and 70s during the day. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 612 AM CDT Sat May 27 2017 VFR conditions are expected through the TAF period. The first few hours will see scattered showers and thunderstorms where conditions could drop to MVFR briefly. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DeWald LONG TERM...DeWald AVIATION...Kern
Hazardous weather outlook, May 27, 5:00 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 500 AM CDT Sat May 27 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280000- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 500 AM CDT Sat May 27 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible today as a convective complex moves through the region. The highest risk for severe storms will be along and south of Interstate 80 where gusty winds and some hail will be possible this morning, lingering through early afternoon across extreme southeast Nebraska. Additional thunderstorms may develop this afternoon. The morning convection may inhibit storm strength in our area, with the best threat of severe storms this afternoon and evening just slightly south across eastern Kansas and central Missouri. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The next chance for thunderstorms will occur Wednesday night into Friday as moisture and instability return to the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed today.
In the hours before
Special weather statement, May 27, 5:24 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
524 AM CDT SAT MAY 27 2017
NEZ088-089-271115-
Jefferson NE-Gage NE-
524 AM CDT SAT MAY 27 2017
...Special Weather Statement...
At 523 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belvidere to 7 miles southwest of Morrowville.
Movement was east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Fairbury, Plymouth, Odell, Diller, Daykin, Endicott, Jansen,
Reynolds, Steele City, Harbine, Alexandria State Recreation Area,
Rock Creek Station State Historical Park, Cub Creek Recreational
Area, Crystal Springs Campground, Buckley Creek Recreational Area and
Camp Jefferson.
This includes Highway 136 in Nebraska between mile markers 141 and
170.
LAT...LON 4000 9737 4034 9737 4034 9692 4020 9678
4000 9667
TIME...MOT...LOC 1023Z 250DEG 33KT 4025 9755 3974 9724
DEWALDSpecial weather statement, May 27, 6:20 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
620 AM CDT SAT MAY 27 2017
NEZ068-089>093-271200-
Otoe NE-Gage NE-Pawnee NE-Johnson NE-Nemaha NE-Richardson NE-
620 AM CDT SAT MAY 27 2017
...Significant Weather Advisory for JOHNSON...SOUTHWESTERN NEMAHA...
SOUTHWESTERN OTOE...WEST CENTRAL RICHARDSON...PAWNEE AND SOUTHEASTERN
GAGE COUNTIES UNTIL 700 AM CDT...
At 620 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wymore, or 11 miles southeast of Beatrice, moving northeast at 35
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tecumseh, Wymore, Pawnee City, Humboldt, Blue Springs, Table Rock,
Filley, Barneston, Elk Creek, Burchard, Liberty, Steinauer, Lewiston,
Virginia, Crab Orchard and Rockford State Recreation Area.
This includes the following highways...
Highway 136 in Nebraska between mile markers 185 and 211.
Highway 77 IN Nebraska between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4015 9679 4056 9621 4007 9589 4000 9651
4000 9668
TIME...MOT...LOC 1120Z 239DEG 49KT 4011 9665
KERNSpecial weather statement, May 27, 6:57 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
657 AM CDT SAT MAY 27 2017
IAZ090-NEZ068-089>093-271245-
Fremont IA-Otoe NE-Gage NE-Pawnee NE-Johnson NE-Nemaha NE-
Richardson NE-
657 AM CDT SAT MAY 27 2017
...Significant Weather Advisory for SOUTHWESTERN FREMONT...JOHNSON...
NEMAHA...EASTERN OTOE...NORTHWESTERN RICHARDSON...PAWNEE AND
NORTHEASTERN GAGE COUNTIES UNTIL 745 AM CDT...
At 656 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Tecumseh, or 21 miles east of Beatrice, moving
northeast at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Nebraska City, Auburn, Tecumseh, Pawnee City, Humboldt, Peru,
Johnson, Cook, Table Rock, Talmage, Verdon, Stella, Shubert, Lorton,
Dunbar, Nemaha, Du Bois, Dawson, Brownville and Brock.
This includes the following highways...
Highway 136 in Nebraska between mile markers 194 and 240.
Highway 2 IN Nebraska between mile markers 499 and 508.
Highway 75 IN Nebraska between mile markers 7 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4032 9650 4077 9591 4058 9573 4058 9578
4053 9577 4052 9570 4054 9570 4052 9567
4047 9569 4046 9564 4042 9566 4034 9562
4031 9566 4030 9557 4026 9556 4025 9549
4021 9547 4018 9548 4000 9614 4000 9622
TIME...MOT...LOC 1156Z 245DEG 25KT 4026 9634
KERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:24 AM CDT | Special Weather Statement | OAX | Jefferson | 51 min |
| May 27, 6:20 AM CDT | Special Weather Statement | OAX | Johnson, Pawnee | 40 min |
| May 27, 6:57 AM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Pawnee, Richardson | 48 min |
| May 27, 7:47 AM CDT | Areal Flood Advisory | OAX | Nemaha, Otoe | 3 hr |
| May 27, 8:06 AM CDT | Special Weather Statement | OAX | Saunders | 24 min |
| May 27, 7:50 AM CDT | Special Weather Statement | OAX | Fremont | 40 min |
| May 27, 8:16 AM CDT | Special Weather Statement | OAX | Fremont | 44 min |
| May 27, 8:35 AM CDT | Special Weather Statement | OAX | Mills, Pottawattamie | 40 min |
| May 27, 9:13 AM CDT | Special Weather Statement | OAX | Pottawattamie, Shelby | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.